Get your Health question answered in 3 easy steps

178 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Medications for diabetic peoples

My grandfather was admitted in the hospital few days back for the problem in breathing. In the hospital it was diagnosed that he is suffering from the diabetes. They started giving him some injections and when they discharged him they advised two different types of the tablets. Can anyone tell me that what was the injeections for and why tablets now. I have heard that those who have diabetes they will need to take the injections for several years but then why they have out him on the tablets.
Wed, 20 Apr 2011
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Topics
  User's Response
's  Response
i am diabetic since 10 yrs, some times my sugar levels croses very high, doctor said it was more than 300. then i was admitted for 1 week, they gave me insulin injections only when i was in hospital. later my sugar levels became normal then i was discharged. but at the time of discharge they gave me only the tablets, but on insulin injections. i asked doctors then they said they give insulin only when the sugars are at high levels. if sugars are under normal then only medications are enough. so there is no need to use pricks every day. as per doctors advice medications to be taken life long.
  User's Response
Minakshi's  Response

First confirm what diagnosis they made for your grandfather and what are those tablets for. If it was for diabetes the he has to continue them. Diabetes can be put into control with tablets also. Only if sugar levels are not getting controlled, it will need injections.

  User's Response
mehak's  Response
my grandmother went to her native..last week...and she forgot her tablets ...suddenly her sugar levels went up very high ...ther was no local doctor available there..and they called some...local ayurvedic doctor....and he gave some medication...it dint work and worsend the problem...and finally she was shifted to a near by hospital in a town...and now she is safe now...so never forget sugar tablets..
  User's Response
wenhui's  Response
i am diabetic since 10 yrs, some times my sugar levels croses very high, doctor said it was more than 300. then i was admitted for 1 week, they gave me insulin injections only when i was in hospital. later my sugar levels became normal then i was discharged. but at the time of discharge they gave me only the tablets, but on insulin injections. i asked doctors then they said they give insulin only when the sugars are at high levels. if sugars are under normal then only medications are enough. so there is no need to use pricks every day. as per doctors advice medications to be taken life long.
  User's Response
shri's  Response
there are lot and lot of tablets and injections. ale of them are only to control not to cure. they are to be taken everyday. some are injections, thay also to be taken everyday that to two or three times. they say there is some prn type it is painless tell you it is very painful to maintain that pen than getint a shot from it. they are doing research itseems to cure the disease. till that time these bitter tablets and painful injections all will be part of our slow and painful death. this is the treatment.did you liked it?
  User's Response
Prasanna's  Response
The injections which are given for diabetes is called insulin. It is given to treat diabetes. My father ahd similar problems, he was diabetic for quite a long time. One he was adimitted to the hospital there they put him on insulin injections, now he is taking tablets, his sugars are fine now.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

my wife has type 2 diabetes i don t know much about it you read in the papers about people losing legs? ect or worse she is on medication but i would like to know more can anybody help please

doctor1 MD

This is about my father. Age = 65 Medical History: Diabetes, leprosy ( treatment going. started 6 months before), hypertension(taken alphrazolam for 3 months as per medication) Description: my fathers age is 68 and he is very abusive to my mom who is 58 He does not understand that his impulsive angry behavior is pain for my mom and the family. he only tries to make his point and does not follow any logical discussions. he may agree with certain logical discussions but later will forget that start with his own saying. he was really abusive to my mom 5 yrs before physical and mental. Also he was very irresponsible in his duties towards his family. when everything wat he wants is there, he is the perfect guy who talks intellectually spritiually but as soon as something happens which is not as per his wish he turns violent if he has a weak opponet or becomes a nagging dog if he has a strong opponent. he dont want to see a psychiatric. We have taken him to psychiatric 2 yrs before and he was prescribed with alprazholam. he took them multiple times a day and his health detoriated. We somehow made him stop taking that. His health went back, but the mental health remains the same. He is very extreme in nature. his anger has no control, and he jst goes restless if something does not happen according to him(specially when people do not behave the way he wants them to behave with him). he also has the fear of dying if he does not eat well or travel fast. he gets very anxious about his health for a moment if he thinks he will not get food in time. he has a mania of playing with water and applying it on his forehead. even in extreme winter he feels like he need a fan running in front of his head. He does not understand a reason which does not align with what he want to do. Even when he understand and says he will apply, during the implementation he goes his way. he has taken the family in many absurd situations. now i am getting married and my mom is near a breakdown due to this behavior. Now he can only magnify his behvior in front of my mom as we have grown up. he remains calm and quite as we are around and as we leave he starts everything with my mom. how to tackle this. i am from pune, india. does any institution handle these kind of cases. he do not want to go to a doc for this

doctor1 MD

Recently, medical report shows my sugar high in blood contents about 185 after meal and 111 before meal. pls advice what type of diabaties am I facing and is it total curable . AGE 44 / sex M . Presently , having tablet udlive . Can I hav multivitamins tab.

Recent questions on  Diabetes

doctor1 MD

Hello,My grandfather is a diabetic for the last 32 years. He has 72 years now. He has undergone a bypass surgery in the year 2000. Recently he has been diagnosed of having kidney disorder.latest tests have revealed the following:Albumin 495 in urine Kreatine 1.5 Can you please suggest the steps that we should be taking?Can health supplements like vitamin B1 help?

doctor1 MD

Hi, i m 46 years old, have diabetes type 2 . I recently spent about 4 hours in the sun on vacation. the next day my husband and I had dark discoloration between our fingers. His has gone away, mine has not, it is also on my legs. It s not raised, nor does it hurt or itch, any idea what it could be ? I m concerned of it spreading....thanks

doctor1 MD

I have been taking pravastatin for about a month in a hlaf. Last week I woke up with a big bald spot on my head. I take metformin and glipizide for diabetes. I ama male 45 yrs of age and weigh 185 lbs. I have been taking the diabetes meds for about 14 months now. Will any of these meds make my hair fall out?

doctor1 MD

hI, i'M A WHITE MALE, 58, 5' 11", 170 IN PRETTY GOOD HEALTH with the exception of diabetes type 2 which was diagnosed about 5 years ago. I take metformin twice daily and sugar has been stable since diagnosis. My problem is getting and maintaining erections. I've tried the viagra & cialis pills which help only mildly. Any ideas?

doctor1 MD

Yes, really I would like to know why after I eat I feel drained, sometimes shaky and need to go to sleep

doctor1 MD

Hello. For the past few weeks I have been urinating a lot and my urine is very clear. Is this cause for concern?

doctor1 MD

We have consulted a doctor and she has prescribed Tab Duphaston (10 mg) twice daily. Could you advise us of its purpose and if it has any side effects in long-term. We would really appreciate your advice on this.